Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 219, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 5:09 PM CDT for 5 counties in Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 30, 2018, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
966
WUUS54 KTSA 302209
SVRTSA
OKC001-021-061-101-135-302300-
/O.NEW.KTSA.SV.W.0219.180730T2209Z-180730T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
509 PM CDT MON JUL 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Haskell County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
Adair County in northeastern Oklahoma...
Cherokee County in east central Oklahoma...
Northeastern Muskogee County in east central Oklahoma...
* Until 600 PM CDT.
* At 508 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Proctor to 4 miles southwest of
Braggs, moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tahlequah... Sallisaw...
Stilwell... Westville...
Vian... Gore...
Webbers Falls... Watts...
Marble City... Braggs...
Tamaha... Brushy...
Adair State Park... Christie...
Greenleaf State Park... Pumpkin Center...
Maryetta... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
This includes Interstate 40 in Oklahoma between mile markers 283 and
312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3610 9455 3564 9447 3527 9487 3561 9539
3616 9491
TIME...MOT...LOC 2208Z 304DEG 39KT 3600 9484 3562 9526
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
132
WWUS54 KTSA 302223
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
523 PM CDT MON JUL 30 2018
OKC001-021-061-101-135-302300-
/O.CON.KTSA.SV.W.0219.000000T0000Z-180730T2300Z/
Haskell OK-Sequoyah OK-Adair OK-Cherokee OK-Muskogee OK-
523 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN HASKELL...SEQUOYAH...ADAIR...SOUTHEASTERN CHEROKEE
AND EAST CENTRAL MUSKOGEE COUNTIES...
At 523 PM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Christie to near Gore, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tahlequah... Sallisaw...
Stilwell... Westville...
Vian... Gore...
Webbers Falls... Watts...
Marble City... Tamaha...
Brushy... Adair State Park...
Christie... Greenleaf State Park...
Pumpkin Center... Maryetta...
Cookson... Brushy Lake State Park...
Cherokee Landing State Park... Bunch...
This includes Interstate 40 in Oklahoma between mile markers 283 and
312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3610 9455 3564 9447 3527 9487 3554 9529
3614 9477
TIME...MOT...LOC 2223Z 304DEG 39KT 3592 9470 3554 9512
HAIL...<.75IN
WIND...60MPH
$$072
WWUS54 KTSA 302230
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
530 PM CDT MON JUL 30 2018
OKC001-021-061-101-135-302300-
/O.CON.KTSA.SV.W.0219.000000T0000Z-180730T2300Z/
Haskell OK-Sequoyah OK-Adair OK-Cherokee OK-Muskogee OK-
530 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN HASKELL...SEQUOYAH...ADAIR...SOUTHEASTERN CHEROKEE
AND EAST CENTRAL MUSKOGEE COUNTIES...
At 530 PM CDT, severe thunderstorms were located along a line
extending from 2 miles north of Maryetta to 3 miles southeast of
Gore, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Sallisaw... Stilwell...
Westville... Vian...
Gore... Webbers Falls...
Marble City... Tamaha...
Eldon... Brushy...
Adair State Park... Proctor...
Christie... Maryetta...
Cookson... Brushy Lake State Park...
Cherokee Landing State Park... Bunch...
Lake Tenkiller State Park... Baron...
This includes Interstate 40 in Oklahoma between mile markers 282 and
312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3608 9455 3564 9447 3527 9487 3549 9522
3582 9494 3606 9473
TIME...MOT...LOC 2230Z 304DEG 39KT 3589 9464 3551 9506
HAIL...0.88IN
WIND...60MPH
$$942
WWUS54 KTSA 302240
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
540 PM CDT MON JUL 30 2018
OKC061-101-302249-
/O.CAN.KTSA.SV.W.0219.000000T0000Z-180730T2300Z/
Haskell OK-Muskogee OK-
540 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HASKELL AND EAST
CENTRAL MUSKOGEE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3532 9481 3537 9484 3535 9488 3537 9490
3540 9490 3539 9493 3541 9496 3551 9512
3570 9490 3580 9475 3583 9451 3564 9447
TIME...MOT...LOC 2239Z 322DEG 45KT 3566 9471 3548 9492
$$
OKC001-021-135-302300-
/O.CON.KTSA.SV.W.0219.000000T0000Z-180730T2300Z/
Sequoyah OK-Adair OK-Cherokee OK-
540 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SEQUOYAH...SOUTHERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES...
At 539 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Bunch to 2 miles southeast of
Vian, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Sallisaw... Stilwell...
Vian... Marble City...
Brushy Lake State Park... Brushy...
Bunch... Mc Key...
Box...
This includes Interstate 40 in Oklahoma between mile markers 289 and
312.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3532 9481 3537 9484 3535 9488 3537 9490
3540 9490 3539 9493 3541 9496 3551 9512
3570 9490 3580 9475 3583 9451 3564 9447
TIME...MOT...LOC 2239Z 322DEG 45KT 3566 9471 3548 9492
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 30, 2:59 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Mon Jul 30 2018 .DISCUSSION... Strong to severe thunderstorms moving out of southeast Kansas into northeast Oklahoma this Afternoon with additional showers and thunderstorms developing along residual outflow boundaries left over from earlier storms across northeast Oklahoma into southwest Missouri. With that in mind, scattered showers and thunderstorms are expected to persist through much of the evening as an upper level shortwave approaches the region. Will continue to see the potential for strong to severe storms over the next few hours with large hail and damaging winds the main concern. Locally heavy rain will also be a concern with the storms this evening. The showers and thunderstorms are expected to come to an end late Tonight across extreme southeast Oklahoma as the upper level shortwave moves to the east of the area. Dry conditions with temperatures at or below normal are expected into the weekend as high pressure builds into the region from the north on Tuesday gradually shifting the east late in the week. Temperatures are expected to be unseasonably chilly wednesday morning with low temperatures about 10 degrees below normal for this time of year as the surface high settles overhead. A slow warming trend will take place as we move into the weekend and the low level winds become more southerly and the upper level ridge tries to build back over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 85 62 89 / 30 10 0 0 FSM 65 85 63 89 / 60 10 0 0 MLC 64 84 62 88 / 60 10 0 0 BVO 61 84 59 88 / 30 10 0 0 FYV 61 80 58 86 / 60 10 0 0 BYV 61 80 59 86 / 60 10 0 0 MKO 63 83 61 87 / 60 10 0 0 MIO 60 83 59 87 / 30 10 0 0 F10 63 84 61 88 / 60 10 0 0 HHW 67 87 64 91 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 30, 2:57 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 257 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 257 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing...diminishing after sunset. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread thunderstorms continue to spread across into northeast Oklahoma with locally damaging winds possible. The strongest storms were located near the Oklahoma Kansas state line and moving east and southeast. Storms will continue to spread eastward through the afternoon with a risk of severe weather across much of northeast Oklahoma, and possibly into far northwest Arkansas before the storms weaken by early evening. Locally heavy rainfall will also be likely across northeast Oklahoma with localized flooding possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 30, 4:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 1 SE VERDIGRIS 36.22N 95.68W
07/30/2018 E0 MPH ROGERS OK PUBLIC
1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF.
&&
CASLocal storm report, Jul 30, 4:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND GST 6 SW PRYOR 36.25N 95.39W
07/30/2018 M66 MPH MAYES OK EMERGENCY MNGR
&&
JBMLocal storm report, Jul 30, 4:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST 6 SW PRYOR 36.25N 95.39W
07/30/2018 M70 MPH MAYES OK EMERGENCY MNGR
&&
JBMLocal storm report, Jul 30, 4:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 4 N CLAREMORE 36.37N 95.62W
07/30/2018 ROGERS OK LAW ENFORCEMENT
POWER LINES DOWN IN ROADWAY.
&&
CKHSpecial weather statement, Jul 30, 4:41 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 PM CDT MON JUL 30 2018
OKZ060-064>066-070-302230-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-
441 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN
MUSKOGEE...OKMULGEE...SOUTHERN TULSA AND NORTHERN OKFUSKEE COUNTIES
UNTIL 530 PM CDT...
At 440 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Bixby to 2 miles east of Stroud.
Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okmulgee... Bristow...
Okemah... Okfuskee...
Morris... Beggs...
Boley... Mounds...
Schulter... Depew...
Boynton... Slick...
Castle... Preston...
Bald Hill... Okmulgee State Park...
Welty... Liberty...
Wainwright... Jamesville...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 213 and 225.
Interstate 44 between mile markers 178 and 182.
LAT...LON 3579 9662 3592 9596 3563 9539 3555 9572
3555 9582 3552 9582 3538 9641 3542 9644
3546 9644 3546 9648 3563 9662
TIME...MOT...LOC 2140Z 316DEG 27KT 3587 9590 3575 9661Local storm report, Jul 30, 5:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG OCHELATA 36.60N 95.98W
07/30/2018 WASHINGTON OK BROADCAST MEDIA
LARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH.
&&
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:26 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 4 hr |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Jul 30, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| Jul 30, 6:40 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Jul 30, 7:27 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 30, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jul 30, 2:27 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 30, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 55 min |
| Jul 30, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware | 3 hr |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 65 min |
| Jul 30, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 51 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 30, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 49 min |
| Jul 30, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jul 30, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more | 67 min |
| Jul 30, 4:41 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 49 min |
| Jul 30, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Jul 30, 6:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.